Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 17, 2019, 10:14 PM CDT for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 18, 2019, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
The radar
The Ft Campbell radar (KHPX), 128 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WGUS54 KMEG 180314
FFWMEG
TNC039-180615-
/O.NEW.KMEG.FF.W.0040.190718T0314Z-190718T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1014 PM CDT Wed Jul 17 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Decatur County in western Tennessee...
* Until 115 AM CDT.
* At 1014 PM CDT...Doppler Radar estimates up to 3 inches of rain
has occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 2 to 3 inches of rain over the next 3 hours.
* Some locations that will experience flooding include...
Parsons, Cozette, Sugar Tree and Busseltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3577 8798 3572 8803 3570 8803 3568 8802
3565 8802 3563 8803 3564 8812 3584 8812
3584 8803 3581 8803 3581 8799 3582 8799
3581 8797
$$1 follow-up statement
808
WGUS74 KMEG 180503
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
1203 AM CDT Thu Jul 18 2019
TNC039-180615-
/O.CON.KMEG.FF.W.0040.000000T0000Z-190718T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Decatur TN-
1203 AM CDT Thu Jul 18 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR
NORTHEASTERN DECATUR COUNTY...
At 1155 PM CDT, heavy rain had come to an end across northern
Decatur County. However, runoff from earlier rainfall will still
pose a threat for flash flooding, especially in low-lying and poor
drainage areas. Rainfall amounts over the past 3 hours generally
range between 1 and 3 inches, with localized amounts exceeding 4
inches near the Tennessee River.
Some locations that will experience flooding include...
Parsons, Cozette, Sugar Tree and Busseltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3577 8798 3572 8803 3570 8803 3568 8802
3565 8802 3563 8803 3564 8812 3584 8812
3584 8803 3581 8803 3581 8799 3582 8799
3581 8797
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 8:01 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 17, 8:01 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
801 PM CDT Wed Jul 17 2019
.UPDATE...
Updated for the cancellation of today's heat warnings and
advisories and to increase evening rain chances in northwest
Tennessee.
&&
.DISCUSSION...
Heat indices have dropped to below 105F this hour...but are
expected to exceed this value once again Thursday late
morning...with a heat advisory in effect. The midnight crew will
determine if portions of the heat advisory will need upgraded to
excessive heat warning. Therefore today's heat headlines have
been allowed to expire.
Second...radar showing convection intensifying and growing in
coverage across portions of northwest Tennessee. This activity
will continue through the remainder of the evening. Have
increased rain chances accordingly. A few strong storms are
anticipated.
JAB
&&
.PREV DISCUSSION... /issued 617 PM CDT Wed Jul 17 2019/
DISCUSSION...
Updated for 00Z Aviation Discussion.
.PREV DISCUSSION... /issued 338 PM CDT Wed Jul 17 2019/
.Dangerous heat across much of the Mid-South...
DISCUSSION...
Currently...The remnants of Barry have tracked east leaving
behind lots of water across the Mid-South which has resulted in
anomalously high surface dewpoints. Dewpoints have climbed to
over 80F in several locations including most of east AR and parts
of West TN and NW MS. These ridiculous dewpoints combined with
temps climbing above 90F has resulted in heat index values over
110F along and west of the MS River. An Excessive Heat Warning has
been issued until 8 pm with a heat advisory covering much of the
Mid-South east of the River. Shower and thunderstorm development
has struggled this afternoon in large part because of the upper
ridge building over the area.
Tonight...Watching convection over SE MO. Some of this activity
may move into the MO Bootheel and NW TN later tonight. Meanwhile
scattered showers and thunderstorms could continue to backbuild
from the east into West TN and extreme NE MS this evening.
Otherwise expect a very warm night with lows in the mid to upper
70s.
Thursday...Another hot and humid day. Dewpoints will again be
very high but not sure we will see widespread 80F readings. Will
go ahead and issue a heat advisory for Thursday which may need to
be upgraded if dewpoints or temps over perform. Best chances for
showers and thunderstorms will be south of I-40 though coverage
will be limited with upper level high pressure over the region.
Thursday night through Sunday...Hot and humid weather will
continue with heat index readings of 105F or greater possible each
day and high temps in the lower to possibly mid 90s. The moisture
associated with the remnants of Barry will rotate around the
upper ridge and begin moving back into SE parts of the forecast
area Friday afternoon, pushing a little further NW each day. As a
result expect afternoon and evening convection to expand toward
the NW each day.
Monday through Wednesday...A cold front will push into the region
early next week and interact with a very moist airmass to produce
numerous showers and thunderstorms on Monday. This cold front is
expected to push to the Gulf Coast and bring relief from the high
humidity...at least for a little while.
SJM
&&
.AVIATION...
/00z TAFs/
Short term models suggest convection in southeast Missouri may
drop southeast into portions of west Tennessee this evening. They
may affect MKL in the short term. Otherwise...VFR conditions this
period with light showers in VC again late at MEM...MKL and TUP.
Southwest winds will diminish overnight to 3-6 kts...increasing to
7-11 kts late with higher gusts in the afternoon at JBR.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM to 8 PM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory from 11 AM to 8 PM CDT Thursday for Dunklin-
Pemiscot.
MS...Heat Advisory from 11 AM to 8 PM CDT Thursday for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory from 11 AM to 8 PM CDT Thursday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 17, 8:03 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 803 PM CDT Wed Jul 17 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-190315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 803 PM CDT Wed Jul 17 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong storms will be possible this evening. Main threats will be gusty winds and locally heavy rainfall which may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions will continue Thursday into the weekend. Heat index values will reach or exceed 105 degrees during this time frame. A heat advisory is in effect for the entire area Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
In the hours before
Special weather statement, Jul 17, 8:27 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Memphis TN
827 PM CDT Wed Jul 17 2019
TNZ003-004-021-022-054-055-180230-
Carroll TN-Henderson TN-Weakley TN-Benton TN-Decatur TN-Henry TN-
827 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Carroll County in western Tennessee...
Northeastern Henderson County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southwestern Henry County in western Tennessee...
At 827 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Huntingdon, moving
southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...northeastern Henderson...southeastern Weakley...
Benton...northern Decatur and southwestern Henry Counties should
monitor this storm closely.
LAT...LON 3587 8794 3583 8797 3578 8798 3572 8803
3566 8802 3562 8804 3555 8799 3581 8859
3636 8859 3609 8795 3603 8800 3600 8800
3597 8802 3594 8800 3594 8793
TIME...MOT...LOC 0127Z 324DEG 17KT 3604 8847Special weather statement, Jul 17, 8:47 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
847 PM CDT Wed Jul 17 2019
TNZ003-004-022-180245-
Weakley TN-Benton TN-Henry TN-
847 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 847 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Palmersville, or 16
miles northeast of Martin, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3613 8792 3607 8796 3613 8821 3615 8821
3615 8827 3625 8871 3650 8870 3650 8806
3644 8806 3631 8795 3622 8795 3616 8792
TIME...MOT...LOC 0147Z 317DEG 42KT 3644 8859Special weather statement, Jul 17, 8:51 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
851 PM CDT Wed Jul 17 2019
MOZ113-180230-
Dunklin MO-
851 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 851 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bernie, moving
southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3648 8996 3645 9014 3648 9014
3648 9016 3650 9016 3650 9022 3652 9022
3654 9021 3655 9019 3657 9018 3659 9019
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 0151Z 321DEG 14KT 3666 9003Special weather statement, Jul 17, 9:32 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
932 PM CDT Wed Jul 17 2019
TNZ003-004-020>022-055-180330-
Carroll TN-Weakley TN-Benton TN-Decatur TN-Henry TN-Gibson TN-
932 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...
Carroll County in western Tennessee...
Southern Weakley County in western Tennessee...
Southern Benton County in western Tennessee...
Northeastern Decatur County in western Tennessee...
Southwestern Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...
At 932 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Dresden, or 11 miles southeast of Martin, moving
southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...southern Weakley...southern Benton...northeastern
Decatur...southwestern Henry and northeastern Gibson Counties should
monitor this storm closely.
LAT...LON 3587 8794 3583 8797 3580 8797 3598 8897
3632 8896 3633 8895 3608 8796 3603 8800
3600 8800 3597 8802 3594 8800 3594 8793
TIME...MOT...LOC 0232Z 311DEG 20KT 3625 8868Special weather statement, Jul 17, 9:34 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
934 PM CDT Wed Jul 17 2019
MOZ113-180315-
Dunklin MO-
934 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1015 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 933 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Malden, moving
southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3645 8996 3639 8997 3638 8996
3638 9001 3637 9006 3640 9008 3640 9011
3643 9014 3644 9013 3648 9014 3648 9016
3650 9016 3650 9022 3654 9021 3655 9019
3659 9019 3663 9015
TIME...MOT...LOC 0233Z 311DEG 20KT 3657 8998Special weather statement, Jul 17, 9:44 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
944 PM CDT Wed Jul 17 2019
TNZ004-180330-
Henry TN-
944 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1030 PM CDT
FOR...
Southwestern Henry County in western Tennessee...
At 944 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Routon, or 7 miles
southwest of Paris, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Henry County should monitor this storm
closely.
LAT...LON 3615 8823 3622 8853 3636 8852 3631 8831
3615 8821
TIME...MOT...LOC 0244Z 315DEG 10KT 3621 8837The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:39 PM CDT | Special Weather Statement | MEG | Carroll, Decatur | 51 min |
| Jul 17, 8:09 PM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 66 min |
| Jul 17, 8:27 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Decatur | 63 min |
| Jul 17, 8:47 PM CDT | Special Weather Statement | MEG | Henry | 58 min |
| Jul 17, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 45 min |
| Jul 17, 9:32 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Gibson | 58 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jul 17, 9:56 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Henry, Weakley | 95 min |
| Jul 17, 10:04 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jul 17, 10:26 PM CDT | Special Weather Statement | MEG | Decatur | 49 min |
| Jul 18, 11:10 AM CDT | Excessive Heat Warning | MEG | Shelby | 9 hr |
| Jul 18, 11:10 AM CDT | Heat Advisory | MEG | Shelby | 33 hr |
| Jul 18, 5:02 PM CDT | Special Weather Statement | MEG | Hardin | 43 min |
| Jul 18, 5:34 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardin, McNairy | 116 min |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.